Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 76, NWS New Orleans, LA

June 25, 2020Amite County, Wilkinson County, Mississippi; 7 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 25, 2020, 2:58 PM CDT for Amite County, Wilkinson County, Mississippi; 7 parishes in Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2020, 2:58 PM CDT (19:58 UTC)
Expired
Jun 25, 2020, 3:30 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WUUS54 KLIX 251958
SVRLIX
LAC033-037-063-077-091-121-125-MSC005-157-252030-
/O.NEW.KLIX.SV.W.0076.200625T1958Z-200625T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
258 PM CDT Thu Jun 25 2020

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  West Feliciana Parish in southeastern Louisiana...
  Northern West Baton Rouge Parish in southeastern Louisiana...
  St. Helena Parish in southeastern Louisiana...
  Northeastern Pointe Coupee Parish in southeastern Louisiana...
  Northwestern Livingston Parish in southeastern Louisiana...
  East Feliciana Parish in southeastern Louisiana...
  Northern East Baton Rouge Parish in southeastern Louisiana...
  Wilkinson County in southern Mississippi...
  Western Amite County in southern Mississippi...

* Until 330 PM CDT.

* At 257 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles northeast of Fort Adams to near Pride,
  moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Baton Rouge, Zachary, Baker, Jackson, St. Francisville, Clinton,
  Greensburg, Centreville, Woodville, Slaughter, Gloster, Wilson,
  Norwood, Montpelier, Wakefield, Spillman, Darlington, Pride, Fort
  Adams and Greenwell Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3132 9112 3133 9103 3135 9102 3133 9099
      3135 9097 3068 9057 3052 9118 3072 9142
      3101 9160 3106 9156 3113 9163 3122 9158
      3124 9156 3122 9153 3123 9149 3128 9149
      3132 9146 3132 9140 3136 9130 3137 9123
TIME...MOT...LOC 1957Z 207DEG 58KT 3114 9143 3066 9101 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
963 
WWUS54 KLIX 252014
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
314 PM CDT Thu Jun 25 2020

LAC077-121-252023-
/O.CAN.KLIX.SV.W.0076.000000T0000Z-200625T2030Z/
West Baton Rouge LA-Pointe Coupee LA-
314 PM CDT Thu Jun 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEST BATON ROUGE AND
NORTHEASTERN POINTE COUPEE PARISHES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3132 9112 3133 9103 3135 9102 3133 9099
      3135 9097 3068 9057 3057 9101 3085 9125
      3102 9139 3106 9156 3113 9163 3122 9158
      3124 9156 3122 9153 3123 9149 3128 9149
      3132 9146 3132 9140 3136 9130 3137 9123
TIME...MOT...LOC 2013Z 207DEG 58KT 3135 9130 3087 9088 

$$

LAC033-037-063-091-125-MSC005-157-252030-
/O.CON.KLIX.SV.W.0076.000000T0000Z-200625T2030Z/
West Feliciana LA-St. Helena LA-Livingston LA-East Feliciana LA-
East Baton Rouge LA-Wilkinson MS-Amite MS-
314 PM CDT Thu Jun 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN WEST FELICIANA...ST. HELENA...NORTHWESTERN
LIVINGSTON...EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE
PARISHES...WILKINSON AND WESTERN AMITE COUNTIES...

At 313 PM CDT, severe thunderstorms were located along a line
extending from near Kingston to 6 miles west of Darlington, moving
northeast at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jackson, Clinton, Greensburg, Centreville, Woodville, Slaughter,
Gloster, Wilson, Norwood, Montpelier, Spillman, Darlington, Pride,
Fort Adams, Dolorosa, Felps, Greenwell Spring and Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3132 9112 3133 9103 3135 9102 3133 9099
      3135 9097 3068 9057 3057 9101 3085 9125
      3102 9139 3106 9156 3113 9163 3122 9158
      3124 9156 3122 9153 3123 9149 3128 9149
      3132 9146 3132 9140 3136 9130 3137 9123
TIME...MOT...LOC 2013Z 207DEG 58KT 3135 9130 3087 9088 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:02 AM CDT, 10 hours 56 minutes earlier.

Area forecast discussion, Jun 25, 4:02 AM CDT, 10 hours 56 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
402 AM CDT Thu Jun 25 2020

.SHORT TERM...The region will remain at the base of a strong
longwave trough axis dominating the eastern half of the nation
today. At the same time, a vorticity max and associated plume of
tropical moisture will move into Eastern Texas and Southwest
Louisiana in the afternoon hours. Ample forcing and instability
across the region will combine together to produce another day of
scattered to numerous showers and thunderstorms. Precipitable
water values will remain in the 2 inch range today, and this will
support some locally heavy rainfall events. Given the antecedent
conditions now in place, it is prudent to leave a flash flood
watch in place for the entire forecast area through this evening.
The thunderstorm activity should gradually diminish through the
mid and late evening hours as instability wanes. Some drier air
is also expected to move over the region late tonight into
tomorrow morning, and this will drop precipitable water values
down to around 1.5 inches. As a result, overall convective coverage
late tonight into late tomorrow morning should be 20 percent or
less.

The slightly drier airmass will remain in place tomorrow afternoon
with precipitable water values in the 1.75 range. A broad upper
level trough and region of higher omega values will remain parked
across eastern Texas and Louisiana, and fully expect to see
scattered showers and thunderstorms develop during the afternoon
hours. This convection will be highly diurnal and should begin
dissipating in the mid to late evening hours.

The vorticity max mentioned earlier over east Texas and southwest
Louisiana will push east across the forecast area on Saturday.
Deeper tropical moisture will accompany this upper level vort
lobe, and precipitable water values should surge back into the 2
to 2.25 inch range. This will allow for increased convective
activity Saturday afternoon, and have high end chance POP in the
forecast. Conditions may even be supportive of likely POP in the
60 to 70 percent range on Saturday, but have opted not to go that
high for now to better match our neighboring forecast offices.
With high PW values in place, there could be some locally heavy
rainfall of in excess of 2 inches with some of the storms. The
vort lobe will pull east by Saturday night, and expect to see
only isolated convection through the overnight hours.

.LONG TERM...Sunday is an interesting day as a shortwave ridge
axis is expected to begin developing over the area. However,
relatively high precipitable water values in excess of 2 inches
will still be in place. Although there will be limited forcing
aloft to support convective development, model soundings show
ample instability will be in place. This instability combined with
the high theta e airmass will support scattered to numerous
shower and thunderstorm development mostly in the late morning and
afternoon hours. Initial formation will likely be along mesoscale
boundaries like the seabreeze front. The convection should quickly
dissipate in the evening hours, and expect to see mainly dry
conditions by midnight on Sunday night.

Monday through Wednesday will be very typical Summer weather days.
A weak shortwave ridge axis will linger over the area in the upper
levels, and a Bermuda high pattern will dominate in the low
levels. Precipitable water values will tend to range from 1.75 to
2 inches, and MLCAPE values of 1500 to 2500 J/KG will be
supportive of diurnally forced scattered convective development
each day. Convection will likely fire up on mesoscale boundaries
throughout the day, and will start forming in the late morning
before ending in the mid evening hours.

Conditions will turn a bit more unsettled by next Thursday as a
northerly flow regime develops and a weak northern stream trough
axis takes hold of the Mississippi Valley. Given the more
favorable upper level dynamics, have bumped up POP values to high
end chance for Thursday afternoon.

&&

.AVIATION...A period of low ceilings and some patchy fog may
impact KMCB around 12z this morning. Similar conditions may also
form at KMCB around 12z tomorrow morning. Otherwise, VFR
conditions are expected at the terminals outside of the threat of
convection. VCTS wording is in the forecast to reflect this
convective risk. If a storm does pass directly over a terminal, a
brief period gusty winds and IFR conditions could occur.

&&

.MARINE...A prevailing Bermuda high pattern will continue to
dominate the coastal waters through early next week. Onshore flow
ranging from 5 to 15 knots and seas of 1 to 3 feet can be
expected. There will likely be some shower and thunderstorm
activity possible in the nearshore waters, sounds, and tidal lakes
each day, and a few waterspouts could develop each morning as
these showers and thunderstorms form. PG

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  73  87  74 /  60  40  30  20
BTR  86  74  87  74 /  60  40  30  20
ASD  88  74  89  73 /  50  30  20  20
MSY  87  77  88  78 /  50  30  30  20
GPT  86  76  87  76 /  50  30  20  20
PQL  88  74  90  73 /  50  30  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-040-
     046>050-056>072.

GM...None

MS...Flash Flood Watch through this evening for MSZ068>071-077-
     080>082.

GM...None

&&

In the hours before

Special weather statement, Jun 25, 1:28 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
128 PM CDT Thu Jun 25 2020

LAZ034>036-046>048-251930-
Iberville-East Feliciana-Pointe Coupee-West Baton Rouge-East Baton
Rouge-West Feliciana-
128 PM CDT Thu Jun 25 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...WEST
BATON ROUGE...POINTE COUPEE...EAST FELICIANA...NORTHERN IBERVILLE AND
EAST BATON ROUGE PARISHES...

At 123 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Opelousas to near Grosse Tete.
Movement was northeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
New Roads, Jackson, St. Francisville, Clinton, Oak Hills Place, St.
Gabriel, Addis, Brusly, Livonia, Maringouin, Slaughter, Fordoche,
Rosedale and Grosse Tete.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3087 9180 3097 9181 3104 9172 3104 9165
      3097 9166 3100 9164 3100 9099 3091 9086
      3072 9084 3058 9099 3039 9097 3039 9095
      3032 9108 3024 9134 3025 9158 3045 9164
      3050 9171 3050 9175 3071 9173 3086 9182
TIME...MOT...LOC 1823Z 229DEG 32KT 3048 9211 3044 9141
Special weather statement, Jun 25, 2:05 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
205 PM CDT Thu Jun 25 2020

LAZ046>049-056-057-059-065-252000-
Iberville-Ascension-Upper Terrebonne-Assumption-West Baton
Rouge-Upper Lafourche-St. James-East Baton Rouge-
205 PM CDT Thu Jun 25 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ASCENSION...ST.
JAMES...SOUTHEASTERN WEST BATON ROUGE...NORTH CENTRAL TERREBONNE...
IBERVILLE...NORTHWESTERN LAFOURCHE...SOUTH CENTRAL EAST BATON ROUGE
AND ASSUMPTION PARISHES...

At 204 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bayou Sorrel to Stephensville.
Movement was northeast at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Thibodaux, Gonzales, Donaldsonville, Plaquemine, Napoleonville, Oak
Hills Place, St. Gabriel, Gramercy, Addis, Lutcher, White Castle,
Sorrento, Schriever, Geismar, Supreme, Raceland, Chackbay, Bayou
Sorrel and Shenandoah.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3034 9132 3043 9098 3040 9097 3013 9065
      3004 9069 2995 9067 2989 9066 2981 9060
      2970 9056 2956 9089 2965 9111 2981 9110
      2986 9120 2997 9126 3004 9122 3006 9137
      3010 9138 3010 9146 3021 9149
TIME...MOT...LOC 1904Z 221DEG 47KT 3017 9142 2978 9120
Local storm report, Jun 25, 2:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
243 PM CDT THU JUN 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     4 SW BATON ROUGE        30.41N 91.18W
06/25/2020  M64 MPH          EAST BATON ROUGE   LA   MESONET

            WEATHERSTEM MESONET OBSERVATION AT LSU TIGER STADIUM
            REPORTED A 64 MPH WIND GUST IN A THUNDERSTORM.

&&

BWAGNER
Local storm report, Jun 25, 2:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT THU JUN 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     BATON ROUGE AIRPORT     30.53N 91.15W
06/25/2020  M62 MPH          EAST BATON ROUGE   LA   ASOS

            BATON ROUGE RYAN AIRPORT REPORTED A 62 MPH WIND GUST IN A
            THUNDERSTORM.

&&

BWAGNER
Local storm report, Jun 25, 2:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT THU JUN 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     NW PRAIRIEVILLE         30.30N 90.97W
06/25/2020  E60 MPH          ASCENSION          LA   PUBLIC

            A 60 MPH WIND GUST DURING A THUNDERSTORM WITH SMALL TREE
            LIMBS DOWN AT INTERSECTION OF STATE HIGHWAY 73 AND US
            HIGHWAY 61.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:25 PM CDTSevere Thunderstorm WarningLIXAmite, Pike, Wilkinson50 min
Jun 25, 4:02 PM CDTSpecial Weather StatementLIXPearl River, Pike, Walthall58 min
Jun 25, 4:53 PM CDTSpecial Weather StatementLIXPearl River37 min
Jun 24, 8:11 PM CDTSpecial Marine WarningLIX64 min
Jun 24, 8:52 PM CDTSpecial Marine WarningLIX53 min
Jun 24, 9:56 PM CDTSpecial Marine WarningLIX64 min
Jun 24, 10:47 PM CDTSpecial Marine WarningLIX58 min
Jun 25, 1:28 PM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana62 min
Jun 25, 2:05 PM CDTSpecial Weather StatementLIXAscension, Assumption, Iberville, Saint James55 min
Jun 25, 2:10 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge, West Feliciana50 min
Jun 25, 2:34 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena41 min
Jun 25, 2:47 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 3 more43 min
Jun 25, 3:11 PM CDTSpecial Weather StatementLIXSaint Charles49 min
Jun 25, 3:13 PM CDTSpecial Marine WarningLIX47 min
Jun 25, 3:22 PM CDTSevere Thunderstorm WarningLIXAscension, Lafourche, Livingston, Saint Charles, Saint Helena, Saint James and 2 more38 min
Jun 25, 3:48 PM CDTSpecial Marine WarningLIX42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.